Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 60, NWS New Orleans, LA

December 28, 2012

NWS New Orleans, LA issued this small craft advisory at Dec 28, 2012, 3:27 AM CST. It took effect at Dec 28, 2012, 9:00 PM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2012, 3:27 AM CST (09:27 UTC)
In effect from
Dec 28, 2012, 9:00 PM CST
Expired
Dec 30, 2012, 6:00 AM CST
In force
33 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WHUS74 KLIX 280927
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 AM CST FRI DEC 28 2012

...HAZARDOUS CONDITIONS RETURNING TO THE COASTAL WATERS...

.LOW PRESSURE IS DEVELOPING ALONG THE TEXAS COAST THIS MORNING.
THE LOW WILL MOVE ACROSS LOUISIANA TODAY AND BE LOCATED NEAR THE
CAROLINA COAST BY SATURDAY MORNING. GUSTY WINDS WILL ACCOMPANY THE
PASSAGE OF THE FRONT THROUGH THE COASTAL WATERS TONIGHT AND
SATURDAY. 

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-281730-
/O.NEW.KLIX.SC.Y.0060.121229T0300Z-121229T1800Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
327 AM CST FRI DEC 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SATURDAY. 

* WINDS...SOUTH WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE
  NORTHWEST AND INCREASE TO 20 TO 25 KNOTS THIS EVENING AND
  CONTINUE THROUGH AT LEAST MIDDAY ON SATURDAY. THIS ADVISORY MAY
  NEED TO BE EXTENDED FURTHER IN TIME ON SATURDAY. 

* WAVES/SEAS...WAVE HEIGHTS WILL INCREASE TO AROUND 4 FEET ON THE
  TIDAL LAKES AND SOUNDS TONIGHT. SEASON OVER THE OPEN WATERS WILL
  INCREASE TO 5 TO 7 FEET...MAINLY OVER THE OUTER WATERS...TONIGHT
  AND CONTINUE ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
860 
WHUS74 KLIX 281538
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
938 AM CST FRI DEC 28 2012

...HAZARDOUS CONDITIONS RETURNING TO THE COASTAL WATERS...

.LOW PRESSURE IS DEVELOPING ALONG THE TEXAS COAST THIS MORNING.
THE LOW WILL MOVE ACROSS LOUISIANA TODAY AND BE LOCATED NEAR THE
CAROLINA COAST BY SATURDAY MORNING. GUSTY WINDS WILL ACCOMPANY
THE PASSAGE OF THE FRONT THROUGH THE COASTAL WATERS TONIGHT AND
SATURDAY.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-282345-
/O.CON.KLIX.SC.Y.0060.121229T0300Z-121229T1800Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
938 AM CST FRI DEC 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST SATURDAY...

* WINDS...SOUTH WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE 
  NORTHWEST AND INCREASE TO 20 TO 25 KNOTS THIS EVENING AND 
  CONTINUE THROUGH AT LEAST MIDDAY ON SATURDAY. THIS ADVISORY 
  MAY NEED TO BE EXTENDED FURTHER IN TIME ON SATURDAY. 

* WAVES/SEAS...WAVE HEIGHTS WILL INCREASE TO AROUND 4 FEET ON 
  THE TIDAL LAKES AND SOUNDS TONIGHT. SEASON OVER THE OPEN 
  WATERS WILL INCREASE TO 5 TO 7 FEET...MAINLY OVER THE OUTER 
  WATERS... TONIGHT AND CONTINUE ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
648 
WHUS74 KLIX 282100
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CST FRI DEC 28 2012

...HAZARDOUS CONDITIONS WILL RETURN TO THE COASTAL WATERS THIS
EVENING... 

.LOW PRESSURE WILL MOVE ACROSS LOUISIANA THIS AFTERNOON AND BE
LOCATED NEAR THE CAROLINA COAST BY SATURDAY MORNING. GUSTY WINDS
WILL ACCOMPANY THE PASSAGE OF THE FRONT THROUGH THE COASTAL WATERS
TONIGHT AND SATURDAY.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-290500-
/O.CON.KLIX.SC.Y.0060.121229T0300Z-121229T1800Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
300 PM CST FRI DEC 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST SATURDAY...

* WINDS...SOUTH WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE 
  NORTHWEST AND INCREASE TO 20 TO 25 KNOTS THIS EVENING AND 
  CONTINUE THROUGH AT LEAST MIDDAY ON SATURDAY. THIS ADVISORY 
  MAY NEED TO BE EXTENDED FURTHER IN TIME ON SATURDAY. 

* WAVES/SEAS...WAVE HEIGHTS WILL INCREASE TO AROUND 4 FEET ON 
  THE TIDAL LAKES AND SOUNDS TONIGHT. SEASON OVER THE OPEN 
  WATERS WILL INCREASE TO 5 TO 7 FEET...MAINLY OVER THE OUTER 
  WATERS... TONIGHT AND CONTINUE ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
595 
WHUS74 KLIX 290345
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 PM CST FRI DEC 28 2012

...SMALL CRAFT ADVISORY EXTENDED THROUGH SATURDAY NIGHT...

.A STRONG COLD FRONT WILL EXIT THE EASTERN COASTAL WATERS BY
MIDNIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION LATE TONIGHT
THROUGH SATURDAY NIGHT.

GMZ532-534-536-538-550-552-555-557-570-572-575-577-291145-
/O.EXT.KLIX.SC.Y.0060.000000T0000Z-121230T1200Z/
MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
945 PM CST FRI DEC 28 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WITH OCCASIONAL GUSTS 30
  TO 35 KNOTS EXPECTED TONIGHT....THEN NORTH WINDS AROUND 20 KNOTS
  ARE EXPECTED ON SATURDAY BECOMING NORTHEAST NEAR 20 KNOTS
  SATURDAY NIGHT. 

* WAVES/SEAS...WAVE HEIGHTS WILL BE AROUND 4 FEET ON THE TIDAL
  LAKES AND SOUNDS TONIGHT THROUGH SATURDAY NIGHT. SEAS OVER THE
  OPEN WATERS WILL BE 5 TO 8 FEET THROUGH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-291145-
/O.CON.KLIX.SC.Y.0060.000000T0000Z-121229T1800Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
945 PM CST FRI DEC 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* WINDS...NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS.
* WAVES/SEAS...WAVE HEIGHTS AROUND 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

22/TD
826 
WHUS74 KLIX 291002
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 AM CST SAT DEC 29 2012

...SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT...

.GUSTY NORTH TO NORTHWEST WINDS AND ROUGH SEAS ARE EXPECTED
THROUGH TONIGHT IN THE WAKE OF A COLD FRONT. 

GMZ530-291500-
/O.EXT.KLIX.SC.Y.0060.000000T0000Z-121229T1500Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
402 AM CST SAT DEC 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH HIGHER GUSTS DECREASING TO 
          15 TO 20 KNOTS BY LATE MORNING.
* WAVES/SEAS...WAVE HEIGHTS 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ532-534-536-538-550-552-555-557-570-572-575-577-292200-
/O.CON.KLIX.SC.Y.0060.000000T0000Z-121230T1200Z/
MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
402 AM CST SAT DEC 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 25 KNOTS WITH OCCASIONAL
  GUSTS 30 TO 35 KNOTS CAN BE EXPECTED THROUGH TONIGHT.

* WAVES/SEAS...WAVE HEIGHTS WILL RUN 3 TO 4 FEET ON THE TIDAL
  LAKES AND SOUNDS TONIGHT THROUGH TONIGHT. SEAS OVER THE OPEN
  WATERS WILL RUN 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
010 
WHUS74 KLIX 291534
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
934 AM CST SAT DEC 29 2012

...SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT FOR ALL GULF
WATERS... 

.GUSTY NORTH TO NORTHWEST WINDS AND ROUGH SEAS ARE EXPECTED
THROUGH TONIGHT IN THE WAKE OF A COLD FRONT.

GMZ532-534-536-538-550-552-555-557-570-572-575-577-292345-
/O.CON.KLIX.SC.Y.0060.000000T0000Z-121230T1200Z/
MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
934 AM CST SAT DEC 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 25 KNOTS WITH 
  OCCASIONAL GUSTS 30 TO 35 KNOTS CAN BE EXPECTED THROUGH 
  TONIGHT. 

* WAVES/SEAS...WAVE HEIGHTS WILL RUN 3 TO 4 FEET ON THE TIDAL 
  LAKES AND SOUNDS TONIGHT THROUGH TONIGHT. SEAS OVER THE OPEN 
  WATERS WILL RUN 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
759 
WHUS74 KLIX 292126
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CST SAT DEC 29 2012

...SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT FOR ALL GULF
WATERS THROUGH TONIGHT...

.STRONG OFFSHORE WINDS AND ROUGH SEAS ARE EXPECTED THROUGH
TONIGHT.

GMZ532-534-536-538-550-552-555-557-570-572-575-577-300530-
/O.CON.KLIX.SC.Y.0060.000000T0000Z-121230T1200Z/
MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
326 PM CST SAT DEC 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 25 KNOTS WITH 
  OCCASIONAL GUSTS 30 TO 35 KNOTS CAN BE EXPECTED THROUGH 
  TONIGHT. 

* WAVES/SEAS...WAVE HEIGHTS WILL RUN 3 TO 4 FEET ON THE TIDAL 
  LAKES AND SOUNDS TONIGHT THROUGH TONIGHT. SEAS OVER THE OPEN 
  WATERS WILL RUN 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

95/DM
178 
WHUS74 KLIX 300248
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
848 PM CST SAT DEC 29 2012

...SMALL CRAFT ADVISORY THROUGH EARLY SUNDAY FOR THE GULF COASTAL WATERS
AND TIDAL LAKES...

.STRONG OFFSHORE FLOW AND ROUGH SEAS ARE EXPECTED THROUGH EARLY SUNDAY.

GMZ530-301100-
/O.NEW.KLIX.SC.Y.0061.121230T0248Z-121230T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
848 PM CST SAT DEC 29 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WINDS...NORTH WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED THROUGH
  EARLY SUNDAY.

* WAVES...WAVE HEIGHTS WILL RUN 3 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ532-534-536-538-550-552-555-557-570-572-575-577-301100-
/O.CON.KLIX.SC.Y.0060.000000T0000Z-121230T1200Z/
MISSISSIPPI SOUND-LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
848 PM CST SAT DEC 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTHWEST TO NORTH WINDS OF 15 TO 25 KNOTS WITH
  OCCASIONAL GUSTS TO 30 KNOTS CAN BE EXPECTED THROUGH EARLY
  SUNDAY.

* WAVES/SEAS...WAVE HEIGHTS WILL RUN 3 TO 5 FEET ON THE TIDAL
  LAKES AND SOUNDS. SEAS OVER THE OPEN WATERS WILL RUN 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 11:51 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 27, 11:51 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1151 PM CST THU DEC 27 2012

.AVIATION...

MID AND HIGH CLOUDS AND VFR CONDITIONS WILL TRANSITION TO MVFR
DURING THE LATE NIGHT AND MORNING HOURS ON FRIDAY. LOW PRESSURE
SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION
FRIDAY AFTERNOON AND EARLY EVENING. RAIN AND LOWER MVFR TO IFR
CIGS/VSBYS WILL DEVELOP AT MOST IF NOT ALL TERMINALS DURING THE
LATE MORNING AND AFTERNOON...AND ISOLATED TO POSSIBLY SCATTERED
TSRA WILL BE POSSIBLE. SINCE THE CHANCE OF THUNDER APPEARS LOW AT
THIS TIME...HAVE ONLY CARRIED A PROB30 GROUP OF TSRA. SOUTHERLY
WINDS IN ADVANCE OF THE FRONT WILL GUST NEAR 20 KNOTS AT
TIMES...THEN WINDS BEHIND THE COLD FRONT WILL SHIFT TO WEST AND
NORTHWEST IN THE LATE AFTERNOON AND EVENING WITH SUSTAINED SPEEDS
REACHING 15 TO 20 KNOTS AT KMSY AND KNEW. 22/TD

&&

.MARINE...

&&

.DECISION SUPPORT...

&&

.PREV DISCUSSION... /ISSUED 825 PM CST THU DEC 27 2012/

UPDATE...
NO MAJOR CHANGES TO THE FORECAST WITH LATEST UPDATE. JUST
INCREASED CLOUD COVER TO BETTER REFLECT TRENDS OF CLOUD DECK
MOVING IN FROM THE WEST. ALSO DROPPED LOWS ON MS COAST WHERE
CLEAR SKIES WILL LAST LONGER.

MEFFER

PREV DISCUSSION... /ISSUED 801 PM CST THU DEC 27 2012/

SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS EVENING. A FAIRLY DRY AND VERY
STABLE SOUNDING WITH A PW OF 0.69 AND AN LI OF 20.7. A LIGHT
SOUTHERLY FLOW IN THE LOWEST LEVELS WITH A MODERATE SOUTHWESTERLY
FLOW IN PLACE FROM THE LOWER LEVELS UP THROUGH THE UPPER LEVELS.

PREV DISCUSSION... /ISSUED 304 PM CST THU DEC 27 2012/

SYNOPSIS...

HIGH PRESSURE CENTERED OVER ONTARIO CANADA WITH AN EXTENSION DOWN
THE MISSISSIPPI RIVER VALLEY THIS AFTERNOON. NEXT UPPER SYSTEM
MOVING THROUGH ARIZONA THIS AFTERNOON WITH SURFACE LOW TRYING TO
DEVELOP OVER THE SOUTHERN ROCKIES. CLOUDS ARE RETURNING
NORTHWARD...ALMOST TO THE LOUISIANA COAST FROM MORGAN CITY
WESTWARD. TEMPERATURES ARE GENERALLY IN THE UPPER 40S TO LOWER 50S
AT 2 PM. DEW POINTS HAVE RISEN INTO THE MIDDLE 40S ALONG THE LOWER
LOUISIANA COAST...BUT REMAIN IN THE 30S NORTH OF INTERSTATE 10.

SHORT TERM...

ARIZONA SYSTEM WILL CONTINUE TO MOVE EASTWARD OVER THE NEXT 36
HOURS. SURFACE LOW PRESSURE WILL TRACK FROM THE TEXAS COAST EARLY
FRIDAY MORNING...TO NEAR LAKE CHARLES BY MIDDAY...TO NEAR
INTERSTATE 55 BY EARLY EVENING...THEN INTO CENTRAL ALABAMA. THIS
WILL PUT AT LEAST PART OF THE AREA INTO THE WARM SECTOR DURING THE
EVENT. IT WILL TAKE A CONSIDERABLY AMOUNT OF TIME TO MOISTEN UP
THE ENTIRE COLUMN...WITH DEW POINTS STILL ONLY IN THE MID 50S OVER
THE MIDDLE GULF. A FEW 60 DEW POINTS NEAR THE TEXAS COAST...BUT
HAVE DOUBTS THAT WIDESPREAD 60+ DEW POINTS WILL HAVE TIME TO
RETURN AHEAD OF FRONT. OVERRUNNING SHOULD BEGIN IN SOUTHWEST
PORTIONS LATE TONIGHT AND SPREAD EASTWARD ACROSS THE AREA ON
FRIDAY. WHILE THE AREA WILL GET INTO THE WARM SECTOR ON
FRIDAY...INSTABILITY WILL BE A BIG ISSUE. GFS BUFR SOUNDINGS SHOW
CAPE VALUES AROUND 100 J/KG...WHILE NAM SOLUTION AROUND 400. SHEAR
WILL BE SUFFICIENT FOR SEVERE WEATHER. SO...IF CONVECTION CAN
DEVELOP...A SEVERE STORM IS NOT OUT OF THE QUESTION...BUT AT THIS
TIME IT DOES NOT APPEAR THREAT IS VERY LARGE. ALL AREAS WILL SEE
CATEGORICAL POPS FOR AT LEAST ONE PERIOD FRIDAY AND FRIDAY
EVENING. FRONT SHOULD CLEAR THE AREA PRIOR TO MIDNIGHT FRIDAY
NIGHT. HIGH PRESSURE WILL MOVE ACROSS THE AREA...KEEPING THE
REMAINDER OF THE WEEKEND DRY.

ANY FALL IN TEMPERATURES TONIGHT WILL OCCUR IN THE FIRST FEW HOURS
THIS EVENING...BEFORE THE CLOUD COVER RETURNS. HAVE USED MAV 3
HOURLY TEMPERATURE GUIDANCE AS A TEMPLATE FOR THE OVERNIGHT
TEMPERATURE GRIDS. HIGH TEMPERATURE FORECAST FOR FRIDAY WILL TEND
TOWARD THE COOLER MAV GUIDANCE. AFTER THAT...WEEKEND TEMPERATURE
GUIDANCE IS FAIRLY CLOSE AND ACCEPTED...WHILE TRENDING TOWARD
COOLER GUIDANCE WHERE DIFFERENCES EXIST. 35

LONG TERM...

MEDIUM RANGE SOLUTIONS ARE COMING INTO SOMEWHAT BETTER AGREEMENT
ON MIDWEEK SCENARIO THAN WHAT HAS BEEN SEEN FOR THE LAST SEVERAL
DAYS. ECMWF HAS BACKED AWAY FROM A SOLUTION KEEPING AN UPPER LOW
OVER THE SOUTHWESTERN STATES FOR A SIGNIFICANT PERIOD OF TIME NEXT
WEEK. BOTH SOLUTIONS PUSH A WEAK FRONT THROUGH THE AREA MONDAY
NIGHT INTO TUESDAY...WITH SHOWERS AND THUNDERSTORMS RETURNING TO
THE AREA. THIS EVENT IS EXPECTED TO BE SIMILAR IN THREAT LEVEL TO
TOMORROWS SYSTEM. CURRENT FORECAST POPS ARE NOT AS HIGH DUE TO
TIMING DIFFERENCES...BUT LATER FORECASTS WILL LIKELY BOOST RAIN
CHANCES FOR ONE PARTICULAR PERIOD. FRONT IS FORECAST TO STALL
SOUTH AND EAST OF OUR AREA...AND AS IMPULSES COME OUT OF THE
SOUTHWEST STATES...THERE WILL BE THE POTENTIAL FOR ISENTROPIC LIFT
TO SPREAD A FEW PERIODS OF RAIN INTO THE AREA. THIS WOULD BE MOST
LIKELY OVER SOUTHEASTERN SECTIONS ON WEDNESDAY. THE END OF NEXT
WEEK SHOULD BE DRY AS HIGH PRESSURE RETURNS. THE TEMPERATURE
ROLLER COASTER WILL CONTINUE WITH TEMPERATURES 5-10 DEGREES ABOVE
NORMAL AHEAD OF EACH SYSTEM...AND 5-10 DEGREES BELOW NORMAL AFTER
SYSTEM PASSAGE. 35

AVIATION...

SHALLOW MVFR CLOUD DECK STEADILY ERODED ACROSS THE REGION THIS
MORNING TO YIELD VFR CAVOK CONDITIONS FOR THE AFTERNOON. FLOW WILL
BE VEERING THROUGH EAST AND SOUTHEAST NEXT 6 HOURS TO BRING
MOISTURE RETURN AND ADVECTING A MVFR DECK AROUND 1100-1500 FT
MAINLY AFTER SUNSET. THIS DECK WILL LIKELY PERSIST FOR MUCH OF THE
MORNING FRIDAY BEFORE GRADUALLY ELEVATING WITH WARM FRONTOGENESIS.
WILL INDICATE PREVAILING -RA IN THE PRE-DAWN HOURS CARRYING
THROUGH 18Z AS ISENTROPIC LIFT BECOMES ESTABLISHED ACROSS THE
AREA. SPC GUIDANCE SHOWING SLIGHT RISK SEVERE FOR FRIDAY AFTERNOON
BUT NOT MENTIONED IN THIS TAF PACKAGE THROUGH 18Z FRIDAY. ISSUES
WITH MARINE LAYER AND DEGREE AND DWELL TIME OF RETURN FLOW MAY BE
INHIBITORS FOR STRONG STORM FORMATION. 24/RR

MARINE...

ONSHORE FLOW RETURNS TONIGHT...AHEAD OF NEXT SYSTEM. EXERCISE
CAUTION HEADLINES ARE LIKELY TO BE NEEDED AHEAD OF FRONTAL PASSAGE
WITH 15-20 KNOT WINDS EXPECTED. BEHIND THE FRONT...AS COLD AIR
ADVECTION RETURNS...SMALL CRAFT ADVISORIES ARE LIKELY TO BE POSTED
FOR FRIDAY NIGHT...PRIMARILY AFTER MIDNIGHT WITH WINDS OF 20-25
KNOTS. DO NOT EXPECT GALE WARNING AT THIS POINT...BUT EASTERN
WATERS COULD SEE A FEW GUSTS TO GALE FORCE LATE FRIDAY NIGHT OR
EARLY SATURDAY MORNING. WINDS WILL REMAIN ELEVATED INTO SUNDAY.
OUR SCENARIO FOR TONIGHT THROUGH SUNDAY WILL REPEAT ITSELF FOR
MONDAY THROUGH THURSDAY...AS PATTERN REMAINS PROGRESSIVE. VERY
LITTLE QUIET TIME EXPECTED ON THE WATERS FOR THE NEXT WEEK. 35

DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  41  66  39  51 /  10  80  60   0
BTR  47  72  43  55 /  10  80  50   0
ASD  44  68  45  56 /  10  80  70  10
MSY  48  71  46  54 /  10  80  70  10
GPT  41  65  46  57 /   0  80  80  10
PQL  37  66  47  58 /   0  80  80  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 27, 7:50 PM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
750 PM CST THU DEC 27 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-281400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
750 PM CST THU DEC 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA FRIDAY AFTERNOON AND FRIDAY NIGHT. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING
HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS.

THIS STORM SYSTEM WILL BRING ANOTHER ROUND OF GUSTY WINDS TO THE
COASTAL WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BE POSTED FOR
FRIDAY AFTERNOON THROUGH MUCH OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH WEDNESDAY...JANUARY 2ND.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:04 PM CSTSpecial Marine WarningLIX26 min
Dec 28, 5:36 PM CSTSpecial Marine WarningLIX39 min

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.